×

zbMATH — the first resource for mathematics

Spin chains and Arnold’s problem on the Gauss-Kuz’min statistics for quadratic irrationals. (English. Russian original) Zbl 1288.11092
Sb. Math. 204, No. 5, 762-779 (2013); translation from Mat. Sb. 204, No. 5, 143-160 (2013).
A new asymptotic formula is obtained for the number of solutions of the congruence \(xy\equiv \pm 1 \pmod q\) under the graph of linear function. The proof is based on the Weil bounds for Kloosterman sums. Using this result and the number theoretic model of spin chains, the author proves the asymptotic formula for the number of the chains, with the energy being bounded by a given number \(N\). Moreover, the more general result concerning the Gauss-Kuzmin statistics for spin chains is proved in the paper. Using the relation between the considered characteristics of spin chains and the distribution of quadratic irrationals, the author solves the Arnold’s problem [V. I. Arnol’d, Arnold’s problems. (Russian), Moscow: FAZIS (2000; Zbl 1052.00003)] on the Gauss-Kuzmin statistics for quadratic irrationals.

MSC:
11N37 Asymptotic results on arithmetic functions
11L07 Estimates on exponential sums
11K50 Metric theory of continued fractions
11A55 Continued fractions
Citations:
Zbl 1052.00003
PDF BibTeX XML Cite
Full Text: DOI Link
References:
[1] P. Kleban, A. E. O\"zlu\"k, “A Farey fraction spin chain”, Comm. Math. Phys., 203:3 (1999), 635 – 647 · Zbl 1019.82004
[2] J. Fiala, P. Kleban, A. E. O\"zlu\"k, “The phase transition in statistical models defined on Farey fractions”, J. Statist. Phys., 110:1 – 2 (2003), 73 – 86 · Zbl 1035.82016
[3] J. Kallies, A. O\"zlu\"k, M. Peter, C. Snyder, “On asymptotic properties of a number theoretic function arising out of a spin chain model in statistical mechanics”, Comm. Math. Phys., 222:1 (2001), 9 – 43 · Zbl 1004.11051
[4] M. Peter, “The limit distribution of a number theoretic function arising from a problem in statistical mechanics”, J. Number Theory, 90:2 (2001), 265 – 280 · Zbl 1002.11072
[5] F. P. Boca, “Products of matrices \((\begin{smallmatrix} 1 & 1 \0 & 1 \end{smallmatrix})\) and \((\begin{smallmatrix} 1 & 0𝟙 & 1 \end{smallmatrix}) \) and the distribution of reduced quadratic irrationals”, J. Reine Angew. Math., 606 (2007), 149 – 165 · Zbl 1135.11050
[6] C. Faivre, “Distribution of Le\'vy constants for quadratic numbers”, Acta Arith., 61:1 (1992), 13 – 34 · Zbl 0749.11035
[7] В. И. Арнольд, Задачи Арнольда, Фазис, М., 2000 · Zbl 1052.00003
[8] V. Arnold, Arnold/s problems, Springer-Verlag, Berlin, 2004 · Zbl 1051.00002
[9] А. В. Устинов, “О числе решений сравнения \(xy\equiv l(\operatorname{mod}q)\) под графиком дважды непрерывно дифференцируемой функции”, Алгебра и анализ, 20:5 (2008), 186 – 216
[10] A. V. Ustinov, “On the number of solutions of the congruence \(xy\equiv l(\operatorname{mod}q)\) under the graph of a twice continuously differentiable function”, St. Petersburg Math. J., 20:5 (2009), 597 – 627 · Zbl 1206.11040
[11] T. Estermann, “On Kloosterman/s sum”, Mathematika, 8 (1961), 83 – 86 · Zbl 0114.26302
[12] В. А. Быковский, “Оценка дисперсии длин конечных непрерывных дробей”, Фундамент. и прикл. матем., 11:6 (2005), 15 – 26 · Zbl 1204.11016
[13] V. A. Bykovskii, “Estimate for dispersion of lengths of continued fractions”, J. Math. Sci. (N. Y.), 146:2 (2007), 5634 – 5643 · Zbl 1204.11016
[14] P. Le\'vy, “Sur les lois de probabilite\' dont deṕendent les quotients complets et incomplets d/une fraction continue”, Bull. Soc. Math. France, 57 (1929), 178 – 194 · JFM 55.0916.02
[15] G. Lochs, “Statistik der Teilnenner der zu den echten Bru\"chen geho\"rigen regelma\"ssigen Kettenbru\"che”, Monatsh. Math., 65 (1961), 27 – 52 · Zbl 0097.03602
[16] М. О. Авдеева, “О статистиках неполных частных конечных цепных дробей”, Функц. анализ и его прил., 38:2 (2004), 1 – 11 · Zbl 1205.11089
[17] M. O. Avdeeva, “On the statistics of partial quotients of finite continued fractions”, Funct. Anal. Appl., 38:2 (2004), 79 – 87 · Zbl 1205.11089
[18] М. О. Авдеева, В. А. Быковский, Решение задачи Арнольда о статистиках Гаусса – Кузьмина, Дальнаука, Владивосток, 2002
[19] А. В. Устинов, “О статистиках Гаусса – Кузьмина для конечных цепных дробей”, Фундамент. и прикл. матем., 11:6 (2005), 195 – 208 · Zbl 1180.11027
[20] A. V. Ustinov, “On Gauss – Kuz/min statistics for finite continued fractions”, J. Math. Sci. (N. Y.), 146:2 (2007), 5771 – 5781 · Zbl 1180.11027
[21] В. А. Быковский, А. В. Устинов, “Статистика траекторий частиц в неоднородной задаче Синая для двумерной решетки”, Изв. РАН. Сер. матем., 73:4 (2009), 17 – 36 · Zbl 1177.82023
[22] V. A. Bykovskii, A. V. Ustinov, “The statistics of particle trajectories in the inhomogeneous Sinai problem for a two-dimensional lattice”, Izv. Math., 73:4 (2009), 669 – 688 · Zbl 1177.82023
[23] А. В. Устинов, “О среднем числе шагов в алгоритме Евклида с нечетными неполными частными”, Матем. заметки, 88:4 (2010), 594 – 604 · Zbl 1257.11007
[24] A. V. Ustinov, “The mean number of steps in the Euclidean algorithm with odd partial quotients”, Math. Notes, 88:4 (2010), 574 – 584 · Zbl 1257.11007
[25] F. P. Boca, J. Vandehey, “On certain statistical properties of continued fractions with even and with odd partial quotients”, Acta Arith., 156:3 (2012), 201 – 221 · Zbl 1273.11015
[26] А. В. Устинов, “О распределении чисел Фробениуса с тремя аргументами”, Изв. РАН. Сер. матем., 74:5 (2010), 145 – 170 · Zbl 1208.11042
[27] A. V. Ustinov, “On the distribution of Frobenius numbers with three arguments”, Izv. Math., 74:5 (2010), 1023 – 1049 · Zbl 1208.11042
[28] И. М. Виноградов, Основы теории чисел, 7-е изд., Наука, М., 1972
[29] I. M. Vinogradov, An introduction to the theory of numbers, Pergamon Press, London – New York, 1955
[30] E\'. Galois, “Analyse alge\'brique. Deḿonstration d/un theóre\?me sur les fractions continues peŕiodiques”, Ann. Math. Pures Appl. [Ann. Gergonne], 19 (1828/29), 294 – 301
[31] P. Sarnak, “Class numbers of indefinite binary quadratic forms”, J. Number Theory, 15:2 (1982), 229 – 247 · Zbl 0499.10021
[32] H. J. S. Smith, “Note on the theory of the Pellian equation and of binary quadratic forms of a positive determinant”, Proc. London Math. Soc., s1-7 (1875), 196 – 208 · JFM 08.0102.02
[33] Б. А. Венков, Элементарная теория чисел, ОНТИ, М., 1931
[34] B. A. Venkov, Elementary number theory, Wolters-Noordhoff Publ., Groningen, 1970 · Zbl 0204.37101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.